MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE KD-612

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE KD-612
Model Number KD-612U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Unspecified Respiratory Problem (4464)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled: "management of gastrointestinal subepithelial tumors with endoscopic resection."     this study was conducted to explain the management of gastrointestinal subepithelial tumors (gi sets) and resecting gi sets with endoscopic submucosal dissection (esd) and submucosal tunneling endoscopic resection (ster) to explore the efficacy of this technique.A total of 39 patients were involved in this study.Out of them 36 were resected by esd and 3 were resected by ster.The surgical methods esd and ster were conducted using the device endoscope gifq260j, distal hood d-201-11 304, electrocoagulation unit esg 100, dual knife, dual knife j, it knife nano and other devices.The mean tumor size was 16.8 ± 1.3 mm.The overall procedural time was 37.9 ± 4.6 minutes.Complications like perforations were observed in three patients.The study concluded that esd and ster can be an effective modality for the diagnosis and management of gi sets in a selected group of patients.The authors reported mild pain after esd, unspecified bleeding and unspecified infection.The reportable events identified by the author are: perforation -(n=3).Subcutaneous emphysema -(n=unknown).Multiple olympus devices were used in this study and the authors did not specify which device was being used at the time of the adverse events.Therefore, all will be reported as follows: patient identifier (b)(6): gif-q260j, gastroscope.Patient identifier (b)(6): d-201-11304, distal attachment.Patient identifier (b)(6): esg-100 (wb991046).Patient identifier (b)(6): kd-612u, it knife nano.Patient identifier (b)(6): kd-655u, dual knife j.This report is 4 of 5 for patient identifier (b)(6): kd-612u, it knife nano.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and from the author.New information was added to the following fields: b3, b5, h6, h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Three attempts were performed to obtain additional information, but no response was received from the author.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-612
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14471963
Report Number8010047-2022-08741
Device Sequence Number4569441
Product Code KNS
UDI-Device Identifier04953170325939
UDI-Public04953170325939
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-612U
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOT UNKNOWN: D-201-11304; SERIAL UNKNOWN:GIF-Q260J,WB991046
Outcome Attributed to Adverse Event Other;
Patient SexUnknown